Louisiana, 2006Damaging Wind in Louisiana, June 2, 2006
June 2, 2006 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 2, 2:54 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 2, 2:54 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CDT FRI JUN 2 2006
.DISCUSSION...
COLD FRONT SLOWLY PROGRESSING THROUGH CENTRAL LOUISIANA WITH SOME
CONVECTION ALONG AND AHEAD OF THE FRONT. THE GREATEST INSTABILITY
IS OVER ALABAMA AND NORTHWEST FLORIDA WITH SOME BACK-BUILDING
ALONG THE SEABREEZE INTO COASTAL MISSISSIPPI. THE MODELS ALL SHOW
THE FRONT MOVING THROUGH THE AREA OVERNIGHT WITH DRIER AIRMASS
MOVING ACROSS THE REGION FOR THE WEEKEND. THE FORECAST SHOULD BE A
DRY ONE FOR THE NEXT SEVERAL DAYS AFTER THE CONVECTION DIES
TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 90 63 89 / 20 10 0 0
BTR 67 91 64 89 / 20 10 0 0
MSY 72 90 71 89 / 30 10 0 0
GPT 68 90 67 89 / 30 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
24
Hazardous weather outlook, Jun 2, 1:13 PM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
213 PM CDT FRI JUN 2 2006
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-030200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
213 PM CDT FRI JUN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS IN ASSOCIATION WITH A WEAK COLD FRONT IN THE
AREA WILL BE CAPABLE OF BECOMING STRONG TO MARGINALLY SEVERE THIS
AFTERNOON. THE PRIMARY TIME OF GREATEST THREAT WILL BE BETWEEN 3 PM
AND 8 PM. THE MAIN CONCERNS WILL BE DOWNBURST WIND GUSTS UPWARDS TO
50 MPH AND POSSIBLY SOME PEA SIZED HAIL FROM SOME OF THE STRONGER
STORMS. MOVEMENT OF THE STORMS WILL BE RATHER SLOW...SO SOME
LOCALLY HEAVY RAINFALL MAY PRODUCE AMOUNTS NEAR TWO INCHES IN SOME
LOCATIONS. FREQUENT LIGHTNING WILL ALSO ACCOMPANY MOST OF THE
STORMS LATER THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
24
In the hours before
Special weather statement, Jun 2, 1:49 PM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 PM CDT FRI JUN 2 2006
MSZ082-022045-
JACKSON-
249 PM CDT FRI JUN 2 2006
...STRONG THUNDERSTORM OVER NORTHERN JACKSON COUNTY...
AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER NORTHERN JACKSON COUNTY JUST
WEST OF WADE. THIS THUNDERSTORM WAS DRIFTING SLOWLY EAST AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT NORTHERN JACKSON COUNTY INCLUDING
THE COMMUNITY OF WADE.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. IF OUTSIDE...SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 2, 2:34 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
334 PM CDT FRI JUN 2 2006
MSZ081-082-022135-
HARRISON-JACKSON-
334 PM CDT FRI JUN 2 2006
...STRONG THUNDERSTORMS OVER HARRISON AND JACKSON COUNTIES...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS FROM NORTHERN JACKSON COUNTY TO
SOUTHERN PORTIONS OF HARRISON COUNTY ...INCLUDING THE COMMUNITIES OF
GULFPORT AND BILOXI. THUNDERSTORMS SHOWED LITTLE MOVEMENT IN THE
PAST HALF HOUR.
THE PRIMARY THREATS FROM THE STRONGER THUNDERSTORMS WERE SMALL
HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO
45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW
AROUND UNSECURED SMALL OBJECTS. IF OUTSIDE...SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 2, 3:36 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
436 PM CDT FRI JUN 2 2006
LAZ065-066-022230-
LOWER TERREBONNE-UPPER TERREBONNE-
436 PM CDT FRI JUN 2 2006
...STRONG THUNDERSTORM OVER TERREBONNE PARISH...
AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM ABOUT 15 MILES WEST OF HOUMA IN UPPER
TERREBONNE PARISH. THIS THUNDERSTORM IS NEARLY STATIONARY...AND
WILL AFFECT RURAL AREAS OF UPPER TERREBONNE PARISH WEST OF HOUMA
THROUGH 530 PM.
THE PRIMARY THREATS FROM THIS STRONG THUNDERSTORM ARE SMALL HAIL...
DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. IF OUTSIDE...SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.
32
Special weather statement, Jun 2, 5:47 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
647 PM CDT FRI JUN 2 2006
LAZ058-030030-
ST JOHN THE BAPTIST-
647 PM CDT FRI JUN 2 2006
...STRONG THUNDERSTORM OVER ST. JOHN THE BAPTIST PARISH...
AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM NEAR GARYVILLE IN ST. JOHN THE BAPTIST PARISH.
THIS THUNDERSTORM IS MOVING TO THE SOUTHEAST AT 10 MPH...AND WILL
AFFECT AREAS IN AND AROUND GARYVILLE...EDGARD...AND RESERVE THROUGH
730 PM.
THE PRIMARY THREATS FROM THIS STRONG THUNDERSTORM ARE SMALL HAIL...
DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. IF OUTSIDE...SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.
32
Special weather statement, Jun 2, 5:53 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
653 PM CDT FRI JUN 2 2006
LAZ046-056-031245-
ASSUMPTION-IBERVILLE-
653 PM CDT FRI JUN 2 2006
...STRONG THUNDERSTORMS OVER IBERVILLE AND ASSUMPTION PARISHES...
AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORMS OVER ASSUMPTION AND IBERVILLE
PARISHES. THE THUNDERSTORMS IN ASSUMPTION PARISH ARE NEARLY
STATIONARY AND EXTEND FROM NEAR NAPOLEONVILLE TO NEAR
STEPHENSVILLE IN ST. MARTIN PARISH. THE THUNDERSTORM IN IBERVILLE
PARISH IS NEAR BAYOU SORREL AND IS MOVING TO THE SOUTH AT 15
MPH. THESE THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS IN AND AROUND
BAYOU SORREL...PIERRE PART...NAPOLEONVILLE...AND LABADIEVILLE
THROUGH 745 PM.
THE PRIMARY THREATS FROM THESE STRONG THUNDERSTORMS ARE SMALL HAIL...
DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. THE THUNDERSTORMS IN ASSUMPTION PARISH
COULD ALSO PRODUCE RAINFALL AMOUNTS OF 3 TO 4 INCHES BEFORE
DISSIPATING. IF OUTSIDE...SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.
32
Thunderstorm Wind, St. Tammany
- When
- June 2, 6:00 PM CST
- Where
- St. Tammany County, Mandeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.367, -90.083
Thunderstorm winds knocked down three pine trees and a power pole resulting in damage to two vehicles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Illinois, June 2, 20061 death · 1 injured · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, June 2, 20061 death · 1 event
- Lightning Strike in Michigan, June 2, 20061 death · 1 event
- Lightning Strike in North Carolina, June 2, 20065 injured · $500,000 · 1 event
- Hail and Damaging Winds in Georgia, June 2, 2006$357,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, June 2 to 4, 20069 injured · 55 kt wind · 3 events
- Lightning Strike in North Carolina, June 2, 2006$250,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, June 2, 2006$200,000 · 50 kt wind · 5 events
- Lightning Strike in Alabama, June 2, 2006$100,000 · 1 event
- Tornado in New Jersey, June 2, 2006$100,000 · F0 · 1 event
- Damaging Wind in Arizona, June 2, 2006$90,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in North Carolina, June 2, 2006$65,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515801.